Pain 3 years after knee replacement

Dear Ask The Doctor:  My mother in law had a knee replacement 3 yrs. ago. Now at 86 she has constant pain in the knee x-ray showed everything is still aligned.Finally after daily visits to the Dr. the gave her a cortisone shot in the knee. Is this a common treatment? After 2 days the pain has not lessened. What is our next step?
 

Dear Patient:  The pain your mother-in-law is experiencing probably results from inflammation within the knee joint. The cortisone injection is aimed at reducing the inflammation and thus the pain associated with it. However, It does not take immediate effect. If this treatment fails to control her pain the next step is the use of oral painkillers in addition to the cortisone injections. Her physician will start with mild painkillers and gradually increase to stronger medications as needed.

Please login or signup to post comments!

SEARCH: